Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 239, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Aug 18, 2006, 5:56 PM CDT for Saline County, Kansas. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2006, 5:56 PM CDT (22:56 UTC)
- Expired
- Aug 18, 2006, 7:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
County Saline County, KS
The radar
The Wichita radar (KICT), 129 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 6:01 PM CDT | HAIL 1 | 7 Ssw Brookville, KS | NICKEL TO QUARTER SIZE HAIL CURRENTLY FALLING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 1595 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 182256
SVRICT
KSC169-190000-
/O.NEW.KICT.SV.W.0239.060818T2256Z-060819T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
556 PM CDT FRI AUG 18 2006
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SALINE COUNTY IN CENTRAL KANSAS.
* UNTIL 700 PM CDT.
* AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...
AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHWEST OF BROOKVILLE...OR 17 MILES EAST OF ELLSWORTH...AND
MOVING NORTHEAST AT 15 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ASSARIA...BRIDGEPORT...BROOKVILLE...NEW CAMBRIA...SALINA...
SMOLAN...SALINA AIRPORT.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
LAT...LON 3883 9796 3859 9796 3860 9751 3895 9737
3893 9769
$$
LAWSON4 follow-up statements
000
WWUS53 KICT 182307
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
606 PM CDT FRI AUG 18 2006
KSC169-190000-
/O.CON.KICT.SV.W.0239.000000T0000Z-060819T0000Z/
SALINE KS-
606 PM CDT FRI AUG 18 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SALINE COUNTY
UNTIL 700 PM CDT...
AT 603 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...AND
DAMAGING WINDS UP TO 60 MPH 7 MILES SOUTH SOUTHWEST OF BROOKVILLE.
THIS STORM WAS LOCATED NEAR BROOKVILLE...OR 17 MILES SOUTHWEST OF
SALINA...MOVING NORTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR BROOKVILLE BY 615 PM CDT.
5 MILES NORTHWEST OF SMOLAN BY 635 PM CDT.
NEAR SALINA BY 655 PM CDT.
THE TOWN OF SALINA AIRPORT IS ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3883 9796 3859 9795 3860 9751 3895 9737
3893 9769
$$
SCHRECK000
WWUS53 KICT 182321
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
622 PM CDT FRI AUG 18 2006
KSC169-190000-
/O.CON.KICT.SV.W.0239.000000T0000Z-060819T0000Z/
SALINE KS-
622 PM CDT FRI AUG 18 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SALINE COUNTY
UNTIL 700 PM CDT...
AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED
NEAR SMOLAN...OR 11 MILES SOUTHWEST OF SALINA...MOVING NORTHEAST AT
15 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR SALINA BY 650 PM CDT.
THE TOWN OF SALINA AIRPORT IS ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3883 9796 3859 9795 3860 9751 3895 9737
3893 9769
$$
SCHRECK000
WWUS53 KICT 182347
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
647 PM CDT FRI AUG 18 2006
KSC169-190000-
/O.CON.KICT.SV.W.0239.000000T0000Z-060819T0000Z/
SALINE KS-
647 PM CDT FRI AUG 18 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SALINE COUNTY
UNTIL 700 PM CDT...
AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED
NEAR SMOLAN...OR 7 MILES SOUTH OF SALINA...MOVING NORTHEAST AT 35
MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR NEW CAMBRIA BY 700 PM CDT.
THE TOWN OF SALINA AIRPORT IS ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3883 9796 3859 9795 3860 9751 3895 9737
3893 9769
$$
SCHRECK000
WWUS53 KICT 182359
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
659 PM CDT FRI AUG 18 2006
KSC169-190009-
/O.EXP.KICT.SV.W.0239.000000T0000Z-060819T0000Z/
SALINE KS-
659 PM CDT FRI AUG 18 2006
...THE SEVERE THUNDERSTORM WARNING FOR SALINE COUNTY HAS BEEN ALLOWED
TO EXPIRE...
AT 655 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3883 9796 3859 9795 3860 9751 3895 9737
3893 9769
$$
SCHRECKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:14 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 18, 3:14 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 314 PM CDT FRI AUG 18 2006 .DISCUSSION... MAIN FORECAST CONCERN IS PRECIPITATION CHANCES THROUGH SATURDAY. TONIGHT: PRECIPITATION HAS BEEN ONGOING ACROSS FAR NORTHEAST KANSAS TODAY...AND THE SURFACE FRONT EXTENDS ACROSS NORTHWEST KANSAS INTO SOUTHEAST NEBRASKA. MODELS ARE NOT HANDLING THE PLACEMENT OF THE FRONT VERY WELL TODAY...AND THEY SHOW MUCH OF THE PRECIPITATION ALONG AND BEHIND THE FRONT. THUNDERSTORMS SHOULD REALLY GET GOING ACROSS CENTRAL KANSAS THIS EVENING AS THE LOW LEVEL JET GETS GOING. WITH THE SLOWER FRONTAL MOVEMENT...BELIEVE THE PRECIPITATION WILL NOT BE QUITE AS HEAVY AS PREVIOUSLY THOUGHT...HOWEVER THE HEAVIEST PRECIPITATION THAT DOES FALL WILL CERTAINLY BE OVER CENTRAL KANSAS TONIGHT. MOISTURE TRANSPORT DOES NOT LOOK VERY STRONG ACROSS THE FORECAST AREA TONIGHT...AND IS FOCUSED FURTHER NORTHWEST BEHIND THE FRONT. WITH THIS IN MIND...KEPT PRECIPITATION CHANCES HIGHEST ACROSS CENTRAL KANSAS WITH THE FLOOD WATCH IN EFFECT...AND LOWERED THEM SIGNIFICANTLY OVER SOUTHERN KANSAS. SATURDAY-SATURDAY NIGHT: THE FRONT DOES MOVE THROUGH THE FORECAST AREA ON SATURDAY MORNING...THEREFORE PRECIPITATION CHANCES INCREASE ACROSS THE ENTIRE AREA BY SATURDAY EVENING. BEST INSTABILITY AND SHEAR ARE AGAIN BEHIND THE FRONT...HOWEVER THE MOISTURE TRANSPORT IS WEAK THROUGHOUT THE DAY SO WE DO NOT EXPECT VERY HEAVY PRECIPITATION. TEMPERATURES ARE GOING TO BE BELOW NORMAL...MAINLY IN THE LOWER TO MIDDLE 80S BEHIND THE FRONT ON SATURDAY WITH THE CLOUDS AND PRECIPITATION THROUGHOUT THE REGION...AND IN THE LOWER 90S OVER SOUTHERN KANSAS AHEAD OF THE FRONT. SUNDAY-SUNDAY NIGHT: PRECIPITATION SHOULD BE SOUTH AND EAST OF THE AREA BY SUNDAY...UNLESS THE FRONT SLOWS DOWN SIGNIFICANTLY. TEMPERATURES WILL AGAIN BE BELOW NORMAL WITH LOWER 1000-850MB HEIGHTS SUPPORTING LOWER TO MIDDLE 80S. MONDAY-THURSDAY: A RIDGE WILL DEVELOP OVER THE ROCKIES FOR THE BEGINNING OF NEXT WEEK...PROVIDING NORTHWEST FLOW ALOFT AND HIGH PRESSURE AT THE SURFACE FOR A FEW DAYS. THE 18/12Z GFS INDICATES THAT A SURFACE FRONT WILL MOVE THROUGH THE CENTRAL PLAINS ON THURSDAY NIGHT...HOWEVER THE ECMWF SHOWS THE FRONT STILL OVER THE WESTERN DAKOTAS AND WESTERN NEBRASKA DURING THIS TIME. WITH THE DISAGREEMENT IN THE MODELS THAT FAR OUT...DECIDED TO LEAVE THURSDAY NIGHT DRY FOR NOW. THIS WILL BE SOMETHING TO WATCH AS THIS TIME GETS CLOSER. OTHERWISE IT LOOKS LIKE A DRY PERIOD. TEMPERATURES WILL BE ABOUT NORMAL FOR THE BEGINNING OF THE WEEK WITH A WARM UP BY THE END OF THE WEEK. SCHRECK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 73 85 68 85 / 40 40 30 10 HUTCHINSON 70 84 66 84 / 60 50 20 10 NEWTON 71 84 66 84 / 60 40 20 10 ELDORADO 73 85 67 84 / 40 40 30 10 WINFIELD-KWLD 75 90 69 86 / 30 30 40 10 RUSSELL 68 82 64 83 / 80 50 10 10 GREAT BEND 68 83 65 83 / 80 50 20 10 SALINA 68 82 63 82 / 80 50 10 10 MCPHERSON 68 83 65 83 / 70 50 10 10 COFFEYVILLE 75 94 70 86 / 20 30 40 10 CHANUTE 75 87 67 84 / 30 30 30 10 IOLA 74 85 65 83 / 40 30 20 10 PARSONS-KPPF 75 91 69 85 / 30 30 30 10 && .ICT WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM FRIDAY FOR KSZ072-095-096-098>100. FLOOD WATCH UNTIL 7 AM SATURDAY FOR KSZ032-033-047>051. &&
Hazardous weather outlook, Aug 18, 3:53 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 353 PM CDT FRI AUG 18 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-192200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 353 PM CDT FRI AUG 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS EVENING AND TONIGHT THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS EVENING ACROSS CENTRAL KANSAS...AS A COLD FRONT APPROACHES FROM THE NORTH. A FEW SEVERE STORMS WILL BE POSSIBLE THROUGH THE EVENING HOURS...CAPABLE OF DAMAGING DOWNBURST WINDS. ADDITIONALLY...HEAVY RAINFALL AND FLOODING WILL BE A THREAT FOR PORTIONS OF CENTRAL KANSAS. REFER TO THE LATEST FLOOD WATCH PRODUCT FOR DETAILS. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REMAINDER OF SOUTH CENTRAL AND SOUTHEAST KANSAS LATER THIS EVENING AND TONIGHT. FURTHERMORE...HEAT INDICES WILL CONTINUE TO EXCEED 105 DEGREES LATE THIS AFTERNOON ACROSS EXTREME SOUTHEAST KANSAS. REFER TO THE LATEST HEAT ADVISORY PRODUCT FOR DETAILS. FINALLY...THE RANGELAND FIRE DANGER WILL BE HIGH ACROSS PORTIONS OF SOUTH CENTRAL KANSAS...ESPECIALLY THOSE COUNTIES CLOSEST TO THE OKLAHOMA BORDER. OUTDOOR BURNING SHOULD BE RESTRICTED TO EARLY MORNING AND LATE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW THUNDERSTORMS...SOME OF WHICH MAY BE STRONG ALONG THE OKLAHOMA BORDER...WILL LINGER ACROSS THE AREA SATURDAY AND SATURDAY NIGHT. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE SUNDAY NIGHT...GENERALLY ALONG AND WEST OF INTERSTATE 135. STRONG OR SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT FOR CENTRAL KANSAS. AND AS USUAL...RAINFALL AND FLOODING REPORTS ARE ALWAYS GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KLEINSASSER/SCHRECK
In the hours before
Special weather statement, Aug 18, 4:07 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 407 PM CDT FRI AUG 18 2006 KSZ051-182130- MCPHERSON- 407 PM CDT FRI AUG 18 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR MCPHERSON COUNTY... AT 403 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR LINDSBORG...OR 13 MILES NORTH OF MCPHERSON...AND MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
Special weather statement, Aug 18, 4:29 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 429 PM CDT FRI AUG 18 2006 KSZ049-182200- SALINE- 429 PM CDT FRI AUG 18 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SALINE COUNTY... AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF ASSARIA...OR 14 MILES SOUTH OF SALINA...AND MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
Special weather statement, Aug 18, 5:00 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 500 PM CDT FRI AUG 18 2006 KSZ051-182230- MCPHERSON- 500 PM CDT FRI AUG 18 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR MCPHERSON COUNTY... AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LINDSBORG...OR 10 MILES NORTH OF MCPHERSON...AND MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
Special weather statement, Aug 18, 5:29 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 529 PM CDT FRI AUG 18 2006 KSZ049-182300- SALINE- 529 PM CDT FRI AUG 18 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SALINE COUNTY... AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF BROOKVILLE...OR 16 MILES SOUTHWEST OF SALINA...AND MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
Special weather statement, Aug 18, 5:39 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 539 PM CDT FRI AUG 18 2006 KSZ032-182315- RUSSELL- 539 PM CDT FRI AUG 18 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR RUSSELL COUNTY... AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF BUNKER HILL...OR 10 MILES SOUTHEAST OF RUSSELL...AND MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
Special weather statement, Aug 18, 5:52 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 552 PM CDT FRI AUG 18 2006 KSZ048-049-182315- ELLSWORTH-SALINE- 552 PM CDT FRI AUG 18 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ELLSWORTH AND SALINE COUNTIES... AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KANOPOLIS STATE PARK...OR 16 MILES EAST OF ELLSWORTH...AND MOVING NORTHEAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAWSON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 4:14 AM CDT | Flood Watch | ICT | Barton, Ellsworth, Lincoln, McPherson, Rice, Russell and 1 more | 27 hr |
| Aug 18, 4:16 AM CDT | Heat Advisory | ICT | Allen, Chautauqua, Labette, Montgomery, Neosho, Wilson | 15 hr |
| Aug 18, 3:26 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 64 min |
| Aug 18, 4:35 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 52 min |
| Aug 18, 5:05 PM CDT | Severe Thunderstorm Warning | ICT | McPherson | 20 min |
| Aug 18, 6:12 PM CDT | Severe Thunderstorm Warning | ICT | McPherson | 40 min |
| Aug 18, 6:43 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth | 47 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.